Vol. 12, No. 8, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 2, 309–612
Issue 1, 1–308

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Dynamics of one-fold symmetric patches for the aggregation equation and collapse to singular measure

Taoufik Hmidi and Dong Li

Vol. 12 (2019), No. 8, 2003–2065

We are concerned with the dynamics of one-fold symmetric patches for the two-dimensional aggregation equation associated to the Newtonian potential. We reformulate a suitable graph model and prove a local well-posedness result in subcritical and critical spaces. The global existence is obtained only for small initial data using a weak damping property hidden in the velocity terms. This allows us to analyze the concentration phenomenon of the aggregation patches near the blow-up time. In particular, we prove that the patch collapses to a collection of disjoint segments and we provide a description of the singular measure through a careful study of the asymptotic behavior of the graph.

aggregation equations, concentration, vortex patches
Mathematical Subject Classification 2010
Primary: 35B44, 35A07, 35Q92
Received: 3 April 2018
Revised: 26 October 2018
Accepted: 30 November 2018
Published: 28 October 2019
Taoufik Hmidi
Université de Rennes 1
IRMAR - UMR 6625
Dong Li
Department of Mathematics
The Hong Kong University of Science and Technology
Hong Kong